... Since then he has had several side effects that we think are from this steroid. Severe pain, lesions were found on the brain stem, I am trying to help him and not really sure what type of doctor can help him. I seem to remember that there was some sort of problem related to this drug and I am wondering if maybe he was given a bad batch of the drug?
You did not mention the reason or diagnosis for which your brother takes this drug. It does have many side effects, but I highly doubt that he was given a bad batch. There are some who take it for arthritis or an auto- immune related problem. You mentioned your brother now has lesions on his brain stem. I don't think these lesions would be caused by the medication, but if indeed this is what you were told he really should have a consult with a neurosurgeon or at the least by a neurologist. If he would have any issues going on within the brain or brainstem, these alone can cause a person to show many symptoms; headache, dizziness, visual problems, memory issues, chiari malformation & the list goes on. I would consult with the physician who prescribed the decadron to see about a referral for your brother. I hope this helped you a bit. How very nice of you to be there for your brother. Wishing him the best!
I have been on Decadron for 9 months, going on 10 months. I have had, and still have, so many side effects from this drug, but I needed to go on it to save my life as I had brain Ademas, due to a tropical illness/parasites that got into my brain. I am now cured of the disease, but continue to suffer from the steroids. I am beginning to taper down, and now have some new issues from tapering down. It seems like Decadron, like any steroid, causes extreme side effects- just about all except kill you. Though, you can end up in the emergency if you try to stop this all at once. You need to have a Neurologist and Endocrinologist monitor your brother. Sorry I am getting on this group only now, and wish I had been on this 9 months ago!
Let me know if you want to discuss this drug more or need more advice. I can only share my experience and every body is different. I hope your brother is better by the time you read this.
Best to you and your brother.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Aug 2009 • 1 answer
Adrenocot LA - Hi... my partner was given dexamethasone (Decadron) for edema of the brain following?
Posted 25 Jan 2011 • 1 answer
Posted 8 Nov 2012 • 1 answer
Posted 23 Dec 2016 • 0 answers
Posted 14 Jan 2017 • 0 answers